Have Medical Questions? Ask a Doctor Online!
Hello & welcome to Just Answer! If you have any questions after reading my answer, be sure to let me know.
This could be related to either your epilepsy
OR possibly toxicity/ side-effects from the medications used to treat epilepsy
You need to be urgently evaluated by your primary care physician / your neurologist for proper diagnosis and management
Drug levels in the blood,
and a repeat EEG may need to be planned after a detailed neurological evaluation
If you are a student, I would recommend going to the University medical center
and they would suggest the appropriate course of action
yes i just moved and I don't have any doctors here yet
how urgent is this? i am at the point that i can't leave my home as i feel too lightheaded
Common side-effects of Lamotrigine (Lamictal) include loss of balance or coordination, double vision, crossed eyes, blurred vision, dizziness and lack of coordination, drowsiness, insomnia, anxiety, vivid dreams or nightmares, dry mouth, mouth ulcers
So this is very likely
but i have been on this medication for a year and a half
If you are very light headed, you may faint, and this becomes an urgent problem in this situation
last med increase was in june
Call 911 or a friend if available in close vicinity and report to the nearest medical center
Are you taking any contraceptive pills too ?
none, but i also take synthroid, celexa and zopiclone
could this be an indicator of my seizures starting again?\
It could certainly be,
but more likely possibility is side-effect related to Lamictal
only further evaluation by a medical specialist can confirm the exact cause
Get help ASAP
even after being on it for over a year? i though side effects only lasted within the first few weeks?
i don't know if i mentioned it but i have also had a persistent headache for about a week now, i have it when i wake up, all day, and then it is still there when i go to bed
It can all be related to drug related side-effect, you mentioned that the dose was increased in June ?
That could be a possible culprit...
the higher dose may be leading to increased drug level in the body causing these symptoms
but we cannot assume this, since stopping abruptly could precipitate seizures again
interesting and how long should these symptoms last for? do i possibly need a new medication?
yes i don't want to bring my seizures back
You may need a different medicine, or titration to a lower dose,
again all this is hypothetical till we are sure as to the cause of your symptoms
ok, is this something i should go to the hospital about?
Get a medical consult ASAP
i believe our university centre is only appointment based
There has to an emergency system in place
try to find out by asking around
yes, i just want the fastest route, if i go to the university clinic and sit there for hours and then have to go to the hospital and sit there for hours...might be better to bypass the clinc depending on how i feel
if i went to an er would this be something that would be considered semi important? ie i would have a decreased wait time?
i just dont want to go to the ER if it is not urgent
so in your opinion, should i go to the hospital tomorrow or wait for an appointment on Friday?
tomorrow is better
how would they be able to tell if it is my medication level?
By doing a clinical exam
and drug levels in the blood as needed
and if the med level is fine, what would be the next course of action?
They would either titrate to a lower dose and see if it remains effective
or change to a different medication
hmm and it this something that is done on an inpatient or outpatient thing? I live on my own and I don't want to start having seizures at home alone if my med is decreased
All this needs to be done generally under out patient monitoring
Again let's get to the cause first
all this discussion is "what if" and hypothetical till the exact cause is established
yes i understand that, so I should go to the hospital asap as the is unlikely to resolve on its own?
you should go to the hospital ASAP as the issue is likely to worsen if not treated
yes thats what i was thinking considering i now cannot get out of my bed or couch without felling down
Call a friend
or 911 if you are unable to move at all
and get a medical opinion immediately
Please remember to accept the answer by pressing the GREEN accept button, do get back for any clarifications
ok, well thanks for all of you help, is there a way that I can talk to you again if i needed it?
This thread can be reactivated at any point of time,
once you post here, I will get an emai
If you want to ask a new question, just direct it for Mddoc or Dr Gaurav Gupta (write this in the question itself)
and I will try to get back
ok perfect, thanks so much!